Alert archive / Texas / Flash Flood Warnings in 2016

Flash Flood Warning 33, NWS Corpus Christi, TX

August 16, 2016Jim Wells County, Texas

NWS Corpus Christi, TX issued this flash flood warning at Aug 16, 2016, 11:21 AM CDT for Jim Wells County, Texas. It was in force for 3 hr. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Aug 16, 2016, 11:21 AM CDT (16:21 UTC)
Expired
Aug 16, 2016, 2:15 PM CDT
In force
3 hr
Issued by
NWS Corpus Christi, TX
Area
Storm-based polygon
Flood severity
None

County Jim Wells County, TX

The radar

The Corpus Christi radar (KCRP), 54 km from the middle of the area, began a volume at 16:22 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Aug 16, 12:00 PM CDTFLASH FLOOD2 Wnw Alfred, TXCR 220 AND CR 221 CLOSED DUE TO HIGH WATER.
Aug 16, 12:00 PM CDTFLASH FLOOD5 Ne Alice, TXCR 211 CLOSED DUE TO HIGH WATER.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this flash flood warning; the first came 39 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Corpus Christi, TX (KCRP), launched 12:00Z, 4.4 hours before the alert went out and 71 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Corpus Christi, TX at 12:00Z on 2016-08-16Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1752 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Corpus Christi, TX at 12:00Z on 2016-08-16The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -31 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1752 J/kg
Mixed-layer CIN
-3 J/kg
Mixed-layer LCL
607 m above ground
0-6 km bulk shear
1 kt
0-1 km storm-relative helicity
-31 m²/s²
0-3 km storm-relative helicity
-34 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

221 
WGUS54 KCRP 161621
FFWCRP
TXC249-161915-
/O.NEW.KCRP.FF.W.0033.160816T1621Z-160816T1915Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
1121 AM CDT TUE AUG 16 2016

THE NATIONAL WEATHER SERVICE IN CORPUS CHRISTI HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  NORTHWESTERN JIM WELLS COUNTY IN SOUTH CENTRAL TEXAS...

* UNTIL 215 PM CDT

* AT 1118 AM CDT...DOPPLER RADAR INDICATED HEAVY RAIN ACROSS THE
  WARNED AREA ASSOCIATED WITH SHOWERS AND THUNDERSTORMS. FLASH
  FLOODING IS ALREADY OCCURRING. LOCAL LAW ENFORCEMENT REPORTED ROAD
  CLOSURES ALONG SECTIONS OF COUNTY ROADS 146 AND 170.

* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
  ALICE...ORANGE GROVE...MIDWAY...ALFRED...TECALOTE...
  RANCHO DE LA PARITA...WESTDALE...BEN BOLT...
  ALFRED-SOUTH LA PALOMA...ALICE ACRES AND LAKE ALICE.

ADDITIONAL RAINFALL AMOUNTS OF 1 TO 3 INCHES ARE POSSIBLE IN THE
WARNED AREA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
IF YOU ARE IN THE WARNED AREA MOVE TO HIGHER GROUND IMMEDIATELY.
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE
PRECAUTIONS TO PROTECT LIFE AND PROPERTY.

&&

LAT...LON 2764 9822 2804 9822 2804 9792 2789 9793
      2777 9793 2765 9794

$$

87
1 follow-up statement
148 
WGUS74 KCRP 161716
FFSCRP

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
1216 PM CDT TUE AUG 16 2016

TXC249-161915-
/O.CON.KCRP.FF.W.0033.000000T0000Z-160816T1915Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
JIM WELLS TX-
1216 PM CDT TUE AUG 16 2016

...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 215 PM CDT FOR
NORTHWESTERN JIM WELLS COUNTY...

AT 1214 PM CDT...DOPPLER RADAR INDICATED HEAVY RAIN ACROSS THE
WARNED AREA.  FLASH FLOODING IS ALREADY OCCURRING. LOCAL LAW
ENFORCEMENT REPORTED ROAD CLOSURES ALONG SECTIONS OF COUNTY ROADS
146 AND 170.

SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
ALICE...ORANGE GROVE...MIDWAY...ALFRED...TECALOTE...
RANCHO DE LA PARITA...WESTDALE...BEN BOLT...ALFRED-SOUTH LA PALOMA...
ALICE ACRES AND LAKE ALICE.

ADDITIONAL RAINFALL AMOUNTS OF AROUND 1 INCH ARE POSSIBLE IN THE
WARNED AREA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TURN AROUND...DON'T DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST FLOOD
DEATHS OCCUR IN VEHICLES.

A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
IF YOU ARE IN THE WARNED AREA MOVE TO HIGHER GROUND IMMEDIATELY.
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE
PRECAUTIONS TO PROTECT LIFE AND PROPERTY.

&&

LAT...LON 2764 9822 2804 9822 2804 9792 2789 9793
      2777 9793 2765 9794

$$

TE

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Corpus Christi, TX wrote its last area forecast discussion before this flash flood warning went out at Aug 16, 6:35 AM CDT, 4 hours 46 minutes earlier.

Area forecast discussion, Aug 16, 6:35 AM CDT, 4 hours 46 minutes before
Area Forecast Discussion
National Weather Service Corpus Christi TX
635 AM CDT TUE AUG 16 2016

.DISCUSSION...

See 12z TAF discussion below.

&&

.AVIATION...

Expect MVFR CIGS/VSBY's this morning due to SCT/NUM TSRA across
the Coastal Bend. Rain will move inland by mid aftn impacting
terminals from ALI-BEA-VCT and thus should see VFR conditions
develop along the coast (CRP). MVFR CIGS along the Rio Grande will
become VFR this aftn with increasing TSRA. Expect VFR Conditions
most area tonight after showers diminish.

&&

.PREVIOUS DISCUSSION... /Issued 324 AM CDT TUE AUG 16 2016/

SHORT TERM (Today through Wednesday)...

GOES sounder imagery continues to show deep tropical moisture
draped across the NW Gulf poised to stream into South Texas...with
PWATs around 2.4". This moisture combined with daytime heating, a
persistent mid level trough and upper difluence will result in
numerous showers and thunderstorms Today...some with heavy
rainfall. Due to saturated soil conditions across much of the
inland brush country and northern Coastal Bend and the potential
for additional heavy rain across the coastal and inland
locations...will maintain the Flash Flood Watch through 00z Today.
Shower activity will diminish this evening with the loss of
daytime heating but expected to redevelop over the gulf waters and
immediate coastal areas after midnight through Wed AM. Expect a
little less coverage of showers on Wednesday as moisture decreases
slightly and the mid level trough retreats into the Texas
panhandle. Temperatures will remain below normal in the short term
due to abundant cloud cover and precipitation.

LONG TERM (Wednesday Night through Monday)...

Moisture depth Wednesday night should still be sufficient for
scattered showers to develop across the Gulf waters and move NNW
across the coastal counties late in the night and through mid
morning Thursday. Drier air is then prog to spread across the
Coastal Plains Thursday afternoon...but moisture depth and
instability should be sufficient across the Victoria area to lead to
diurnally driven showers and thunderstorms /more isolated along a
weak seabreeze farther south/. Drier air aloft and strengthening mid
level ridging from the east is then prog to occur Friday through the
weekend resulting in sunnier skies...warmer daytime temps...and
breezier conditions. ECMWF wants to bring a mid level trough and
associated vort maxes to just NW of the CWA over the weekend...and
proximity may be sufficient for at least isolated convection across
NW Brush Country. For now...will carry a dry forecast for the
weekend until greater certainty occurs with potential weekend
disturbance. Have undercut max temps a couple of degrees for late
this week/weekend for the Brush Country and western Coastal Plains
due to saturated soils.

&&

.PRELIMINARY POINT TEMPS/POPS...
Corpus Christi    87  78  90  76  93  /  70  60  60  30  20
Victoria          87  75  89  75  93  /  70  60  60  20  40
Laredo            90  75  92  76  96  /  60  50  50  30  10
Alice             89  76  91  73  96  /  80  50  50  20  20
Rockport          85  78  88  79  92  /  70  60  60  30  30
Cotulla           86  75  90  76  92  /  70  50  50  30  10
Kingsville        89  77  92  75  95  /  70  50  60  20  20
Navy Corpus       85  79  87  80  91  /  70  60  60  30  30

&&

.CRP WATCHES/WARNINGS/ADVISORIES...
TX...Flash Flood Watch through this evening For the following zones:
     Aransas...Bee...Calhoun...Duval...Goliad...Jim Wells...
     Kleberg...La Salle...Live Oak...McMullen...Nueces...
     Refugio...San Patricio...Victoria...Webb.

GM...None.

&&

JM/75...AVIATION
Hazardous weather outlook, Aug 16, 3:49 AM CDT, 7 hours 32 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
349 AM CDT TUE AUG 16 2016

GMZ230-235-250-255-270-275-TXZ229>234-239>247-170900-
BAYS AND WATERWAYS FROM BAFFIN BAY TO PORT ARANSAS-
BAYS AND WATERWAYS FROM PORT ARANSAS TO PORT O\CONNOR-
COASTAL WATERS FROM BAFFIN BAY TO PORT ARANSAS OUT 20 NM-
COASTAL WATERS FROM PORT ARANSAS TO MATAGORDA SHIP CHANNEL OUT
20 NM-WATERS FROM BAFFIN BAY TO PORT ARANSAS FROM 20 TO 60 NM-
WATERS FROM PORT ARANSAS TO MATAGORDA SHIP CHANNEL FROM 20 TO
60 NM-LA SALLE-MCMULLEN-LIVE OAK-BEE-GOLIAD-VICTORIA-WEBB-DUVAL-
JIM WELLS-KLEBERG-NUECES-SAN PATRICIO-ARANSAS-REFUGIO-CALHOUN-
349 AM CDT TUE AUG 16 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH TEXAS AND THE MIDDLE
TEXAS COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT

SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS ARE EXPECTED
ACROSS SOUTH TEXAS TODAY AND TONIGHT. LOCALLY HEAVY RAINFALL MAY
LEAD TO FLASH FLOODING. A FLASH FLOOD WATCH REMAINS IN EFFECT FOR
THE ENTIRE AREA THROUGH EARLY EVENING.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS ARE EXPECTED
WEDNESDAY...WITH ACTIVITY BECOMING MORE ISOLATED THURSDAY. LOCALLY
HEAVY RAIN WILL ACCOMPANY THE STRONGEST ACTIVITY WHICH MAY LEAD TO
MINOR FLOODING...BUT THE OVERALL FLOODING THREAT WILL DECREASE
THROUGH THE WEEK.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED. HOWEVER...RAINFALL REPORTS
FROM SPOTTERS AND OBSERVERS WOULD BE APPRECIATED.

The office that day

Everything else NWS Corpus Christi, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 16, 8:17 AM CDTAreal Flood AdvisoryCRPCalhoun, Refugio, Victoria3 hr
Aug 16, 8:41 AM CDTAreal Flood AdvisoryCRPKleberg3 hr
Aug 16, 8:58 AM CDTSpecial Marine WarningCRP32 min
Aug 16, 10:44 AM CDTAreal Flood AdvisoryCRPJim Wells, Nueces3 hr
Aug 16, 11:34 AM CDTFlash Flood WarningCRPLive Oak116 min
Aug 16, 12:42 PM CDTAreal Flood AdvisoryCRPDuval2 hr
Aug 16, 12:51 PM CDTAreal Flood AdvisoryCRPLive Oak, McMullen114 min

Nearby

Flash Flood Warnings in Texas, 2016Every flash flood warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.